Jump to content
×
Are you looking for the BariatricPal Store? Go now!

21 Months Out and Starting to Gain :-(



Recommended Posts

Posted (edited)

Well, as the title says I'm about 21 months out and now starting to gain. I got down to 143 (my goal was 130, but I was comfortable in the 140s). I'm now back up to 155. Over the past year, I've also developed a bruising issue and have multiple bruises on my arms and legs, mostly on the left side; random but moderate/severe aches & pains; brain fog; severe fatigue, and other idiopathic symptoms. I have a physical scheduled for mid-June, but I'm wondering if any of these things are common after surgery. As for my weight gain, nothing has really changed. I still eat very clean, limit myself to two low-sugar/low-calorie alcoholic beverages a week, and really try to take care of myself. With the aches, pains & fatigue, I'm finding it difficult to keep up with working out, but to be honest, I probably wasn't working out as much as I should be anyway. Mostly walking & biking. I'm also at the age where hormones are likely changing (I'll be 50 in two months). Any idea what might be going on or how to restart the weight loss? Thanks.

Edited by LAJ23

Share this post


Link to post
Share on other sites
Posted (edited)

a 10- to 20-lb weight gain after you hit your lowest weight is very common - usually in year 2 or 3.

bruising - I don't think I've ever heard this and I've been hanging out here for seven years, so it may be unrelated to your surgery. I'd check with your PCP

P.S. you can always lose weight by cutting calories, but if your body is most comfortable at 155, it'll be a challenge to lose weight and keep it off. It can be done, it'll just be a challenge if you have to fight your body to do it.

also - brain fog and fatigue - I haven't heard that either, but I suppose it could be related to a deficiency. Hopefully they'll do bloodwork while you're there so they can see if your deficient in anything, Deficiencies are pretty rare if you keep on top of your supplements, though - and you're a sleeve patient, so they're rarer still. Hopefully your physical exam will uncover whatever it is that's going on.

Edited by catwoman7

Share this post


Link to post
Share on other sites

I had bruising for a little while in my second year I think. I am very fair & tend to bruise easily anyway but it seemed there was always another bruise & I wouldn’t know from where. They would take ages to disappear & were more yellow than purplish. I remember someone else here had the same issue & we posted pxts of our random bruises. My bloods were all fine so I was at a loss until I realised my body awareness was off & I was often bumping into things. Like I was always kicking my toe on my kitchen cupboard skirting board because my tummy wasn’t protruding & reaching the bench before the rest of me as a warning any more. Might sound crazy but once I started to be more aware of my body in relation to furniture, other people, hallways, doorways, etc, the bruising (& kicked toes) reduced a lot. Not saying this is what ‘s causing your bruises just something to consider.

Damn oestrogen. My weight problems began with puberty (oestrogen feast) & then dramatically increased with the onset of menopause (oestrogen famine). I was put on a stronger HRT med at the end of last year & I put on weight. Only a small amount but it messed with my head for a while until I realised it was likely related to the extra oestrogen. (Benefit was my empty upper breasts have filled out a little so not as many pickets in my bras any more 😁.) And yes brain fog, mood swings (I got ‘feisty’ & more argumentative), poor sleeping habits, memory loss, muscle aches, etc. are all peri menopausal & menopausal symptoms. When you have your physical make sure the test your hormone levels.

Share this post


Link to post
Share on other sites

Thank you both. I spoke to a relative regarding the bruising - he's a retired oncologist and hematologist. He thinks it's likely a Vitamin K deficiency, but also suggested bloodwork, which I fully intend to request during my physical. He also asked if I take Ibuprofen on a regular basis (which I do due to the aches & pains) and he said that could cause it as well. Hoping that's all it is.

As for the brain fog, memory loss, and mood swings, I totally agree that it could be hormones. My biggest concern though is the weight gain. I've worked so hard to get where I am...I got on the scale this morning and I'm up another .5#. I just want to cry.

Share this post


Link to post
Share on other sites

14 hours ago, LAJ23 said:

He also asked if I take Ibuprofen on a regular basis (which I do due to the aches & pains) and he said that could cause it as well. Hoping that's all it is.

Weren’t you advised you shouldn’t take NSAIDS any more? Because our tummy is so small now the side effects of NSAIDS, like ibuprofen, are exacerbated (like they’re concentrated in our tummy) putting you at a greater risk of ulcers, reflux, etc.

I took NSAIDS before surgery for headaches, back pain, etc. as I found other over the counter pain relief didn’t work. My surgeon advised, after he removed my gall (25months after my sleeve surgery), I could take a NSAID very occasionally: one tablet & no more. I was not to take them every day nor take them regularly.

Generally applying a gel/cream NSAID topically, directly to your skin, is okay as it does not go through your digestive system though I have heard of a surgeon even saying no to that. Have a chat with your surgeon.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • amazingmimi

      I feel like I've finally gotten past the biggest hurdle. Surgery date is September 6th, the day after Labor Day, and yesterday I got my insurance approval letter. I've followed everything they've told me to do, and I've even lost 30 lbs on my own since hubby had to change his diet for diabetes. No worries now about having to do 4 weeks of the liver shrinking diet instead of 2. On my initial visit, if I had gained just 5lbs I would have had to do 4 weeks. It's getting closer. Just 2 more months to wait.
      · 1 reply
      1. NmMd

        Although the prep work took energy, I found the biggest hurdle was post-operative. The first 48 hrs were extremely uncomfortable. I did an overnight and trying to down the liquids, Tylenol, and especially the barium was rough. Thankfully though, I got away with only having to have 1 belly injection after surgery. Needless are not my thing.

    • Grace1234

      I am brand new to this my surgery is tentative for July 27 depending on insurance and I'll be have the Gastric Sleeve.
      · 0 replies
      1. This update has no replies.
    • Pepper1

      I am looking for people to connect with that are 4-5 years out. Many of the support sights I go to are all newbies. And while I enjoyed that when i first had my surgery and found it useful, I am looking to exchange ideas with folks that are out a few years. I am slowly gaining weight back and losing my excitement. I don't want that!
      · 0 replies
      1. This update has no replies.
    • SuziDavis

      I have a surgery date! I am getting sleeved on 8/17/2022!
      · 0 replies
      1. This update has no replies.
    • Mudh8r

      How do you stay focused? I'm struggling a bit the past three days.  All I want is sweets and carbs.  I have no clue what changed but for some reason I'm craving hard.  I'm literally dreaming about food and when I wake up, I'm thinking about my next meal.  I'm not "hungry" but so munchy.  I'm trying to stay focused, busy, exercise and the likes but this looking struggle is getting to be so hard.  I meet with my nutritionist tomorrow and I'm so hopeful she has some advice.  My protein intake is great, liquids on point, even throwing in some raw veggies and berries to curb the sweet/carb craving.  Thoughts?
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×